# SDR CA030717004

- Difficulty date: July 15, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 17,198 hours
- Engine: Pwa PT6A28
- System (JASC): 7311 · Engine Fuel/Oil Cooler
- Part: Oil Cooler
- Part number: 156E00512D0240
- Condition: Leaking
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) PILOT NOTICED OIL LEAKING FROM REAR COWL AREA DURING CRUISE FLT. ENGINE WAS INTENTIONALLY SHUT DOWN & SECURED WHEN OIL PRESSURE FLUCTUATED AND FELL TO APPROX. 50 PSI (YELLOW INDICATION STATUS). MAINTENANCE CLEANED ENGINE AND ADDED 5 QUARTS OIL PRIOR TO GROUND RUN. OIL LEAK SOURCE DETERMINED TO BE THE ENGINE OIL COOLER INLET HOSE. EXTERIOR INSPECTION OF THE HOSE SHOWED NO DISCREPANCIES. HOSE REMOVED FROM ENGINE AND FIRE SLEEVE REMOVED FOR FURTHER HOSE INSPECTION. STEEL BRAID WAS INTACT AND SHOWED SUBTLE KINK NEAR WHERE THE INNER BEND RADI WOULD HAVE BEEN AT INSTALLATION. INTERNAL HOSE RUPTURE LIKELY CAUSED BY INSTALLATION STRES S NOT VISIBLE UNDER FIRE SLEEVE. HOSE TTSN 390 HOURS.
